News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Clots & Anticoagulants

Question: blood thinner and upper body pain


 wlf - Tue Apr 01, 2008 7:08 am

I am 61. 1985 I had a dvt in my left leg. 2008 I had a dvt in my right leg. I am taking warfarin and wearing 30/40 compression hose. I have been taking warfaring for 2 months. I have pain every day somewhere in my upper body. I have never had this until I started the warfarin. Is there anything that I can take that will reduce the pain without affecting the warfarin?
 Debbie Miller, RN - Fri Apr 04, 2008 7:36 am

User avatar Hello,
If your pain is of the achy muscle/joint variety, acetaminophen is really the only safe OTC medication. Narcotics are another option but they come with their own brand of side effects, etc.

But, if you are having chest pain, difficulty breathing, extreme weakness, etc. you always must consider the possibility of a pulmonary embolism, especially given your history of DVT. Even though you are on blood thinners, you don't want to take chances. Have it checked out.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here